Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 24, 2000, 8:18 PM CDT for Logan County, Thomas County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2000, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 24, 2000, 9:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:30 PM CDT | Hail 1 | Colby, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2839 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 250119 SVRGLD KSC109-193-250215- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 818 PM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN THOMAS COUNTY IN NORTHWEST KANSAS NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 915 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF WINONA...OR ABOUT 22 MILES WEST OF OAKLEY...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONUMENT AT 915 PM CDT OTHER LOCATIONS IN THIS WARNING INCLUDE...OAKLEY AND MINGO. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 3901 10147 3898 10083 3933 10071 3933 10140
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:26 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jun 24, 2:26 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
126 PM MDT SAT JUN 24 2000
CONVECTIVE POTENTIAL AND FORECASTED TEMPERATURES ARE THE CHALLENGES
WITH THIS PACKAGE. MODELS HAVE HAD A HARD TIME WITH LOW LEVEL
MOISTURE ACROSS THE COUNTY WARNING AREA...SO THEY ARE PROBABLY
UNDERDONE IN TERMS OF CONVECTIVE POTENTIAL. IN THE SHORT TERM...
CONVECTION IS ALREADY DEVELOPING ACROSS THE WESTERN ZONES. CAPES IN
THIS REGION ARE APPROACHING 2000 J/KG WITH LITTLE CAP INDICATED.
SO...WILL MENTION SCATTERED THUNDERSTORMS ACROSS THE WESTERN ZONES
THIS EVENING...POSSIBLY SPREADING TO THE EAST LATER.
EVEN WITH POOR MOISTURE RESOLUTION...MODELS ARE INDICATING THAT
SUNDAY HAS EVEN GREATER POTENTIAL FOR SEVERE CONVECTION. SIGNIFICANT
COLD FRONT WILL MOVE ACROSS THE COUNTY WARNING AREA DURING THE
AFTERNOON. CAPES WILL BE BETWEEN 1500 AND 2000 J/KG SUNDAY AFTERNOON
BEFORE THE FRONT MOVES THROUGH THE AREA. OBVIOUSLY...THE FRONT WILL
SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. A MID
LEVEL WAVE WILL ALSO ARRIVE ALONG THE KANSAS/COLORADO BORDER FOR
FURTHER ENHANCEMENT. SO WILL GO WITH HIGH POPS SUNDAY AFTERNOON AND
ESPECIALLY SUNDAY NIGHT. AIR MASS WILL STABILIZE MONDAY BEHIND THE
FRONT. AS FAR AS TEMPERATURES ARE CONCERNED...FEEL THERE WILL BE
ENOUGH WARMING AHEAD OF THE FRONT TO RAISE NUMERICAL GUIDANCE
TEMPERATURES A FEW DEGREES SUNDAY.
IN THE EXTENDED PORTION OF FORECAST...ALL MODELS ARE ADVERTISING A
WEST TO NORTHWEST FLOW REGIME SETTING UP ACROSS CENTRAL HIGH PLAINS
FOR DAYS 3 THROUGH 5. A SHORT WAVE ACROSS THE PACIFIC NORTHWEST IS
PROGGED BY MRF AND UKMET TO MOVE ACROSS REGION WEDNESDAY. UKMET IS
SLIGHTLY DEEPER THAN MRF FOR THIS WAVE AND GIVEN MRF TENDENCY TO
KEEP SYSTEMS TO SHALLOW...WILL GO WITH A COMPROMISE BETWEEN TWO
MODELS. POST FRONTAL CONDITIONS WILL PERSIST ACROSS AREA INTO FIRST
DAY OF EXTENDED PERIOD. EXPECT SOME MOISTURE TO RETURN TO SECTIONS
OF EASTERN COLORADO TUESDAY AS SURFACE HIGH PRESSURE SHIFTS INTO THE
MISSOURI VALLEY. GIVEN WEAK WAVES HIDDEN WITHIN NORTHWEST FLOW WILL
GIVE COLORADO ZONES A CHANCE FOR THUNDER WHILE OTHER AREAS REMAIN
DRY TUESDAY. WITH SHORT WAVE MOVING INTO AREA WEDNESDAY INTO
THURSDAY WILL GIVE ALL ZONES A CHANCE FOR THUNDER BOTH DAYS.
TEMPERATURES WILL BE BELOW SEASONAL NORMALS TUESDAY...BUT THEN
GRADUALLY WARM BACK ABOVE NORMAL BY THURSDAY. WILL GO ABOVE
GUIDANCE{ TEMPERATURES BY A FEW DEGREES EACH DAY.
.GLD...NONE.
MENTZER/JOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:59 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jun 24, 10:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 24, 11:25 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 65 min |
| Jun 25, 3:03 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 57 min |
| Jun 25, 3:44 PM CDT | Tornado Warning | GLD | Greeley | 31 min |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 61 min |
| Jun 25, 4:24 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.